MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS
Model Number 420110-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the tip of the precise bipolar instrument broke off and fell inside the patient.The fragment was retrieved during the same procedure which was completed with no reported injury.Intuitive surgical, inc.(isi) obtained additional information about the complaint.The instrument was inspected prior to use.There were no cleaning/sterilization processes that recently changed.The precise bipolar instrument was used during the bladder neck dissection.The monopolar curved scissors (mcs) and prograsp forceps instruments were in use when the event occurred.The precise bipolar instrument was replaced by a needle driver but it was removed and reinstalled correctly according to the surgeon.The precise bipolar instrument's wrist was straightened upon removal.The assistant forceps retrieved the fragment safely.There were no intra-operative complications that occurred.The procedure was completed with a backup precise bipolar instrument.Additionally, there was no post-operative complications that occurred and the patients current status had a good clinical evaluation.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the unit involved with this complaint and completed the device evaluation.Failure analysis investigation confirmed the reported issue.The instrument was found to have a broken grip at the grip tip.A piece approximately 0.097" x 0.133" was found to be broken off.The broken piece was returned.This failure is typically associated with mishandling/misuse.Additionally, the instrument was found to have a severely twisted grip, causing side to side movement of the grips.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PRECISE BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925234
Report Number2955842-2023-13152
Device Sequence Number12492742
Product Code NAY
UDI-Device Identifier00886874111352
UDI-Public(01)00886874111352(10)N10180406
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420110-10
Device Catalogue Number420110
Device Lot NumberN10180406 834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2020
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown